MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM CANNULATED SCREW SHORT THREAD/36MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM CANNULATED SCREW SHORT THREAD/36MM; SCREW, FIXATION, BONE
Model Number 202.636
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: htn.Occupation: reporter is synthes employee.Without a lot number the device history records review could not be completed.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, during routine incoming receiving inspection at field stocking location facility the cannulated screws short thread was found to be bent.There was no known patient or hospital involvement.This report is for one (1) 3.0mm cannulated screw short thread.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: product investigation was completed.Visual inspection of the returned device performed confirmed the condition of a bent screw, which agrees with the reported complaint condition.The non-threaded portion of the screw shaft is bent approximately 3mm distal to the screw head.Measurement taken using calipers ca215p.No other damage was observed on the remainder of the device.A review of the device history records was unable to be performed since the lot number was unknown.Relevant drawing for the family of 3.0mm cannulated screw short thread was reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.The screw shaft outside diameter near bend measured ø1.96mm (calipers c215p) which is within specification of ø2.0mm ±0.05.The screw shaft inside diameter near bend measured ø1.16mm (gp29) which is within specification of ø1.15mm +0.1/-0.A definitive root cause for the screw becoming bent could not be determined based on the provided information.Possible that rough handling has contributed.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM CANNULATED SCREW SHORT THREAD/36MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8241923
Report Number2939274-2019-55804
Device Sequence Number13984538
Product Code HWC
UDI-Device Identifier10886982144447
UDI-Public(01)10886982144447
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K962823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202.636
Device Catalogue Number202.636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date01/31/2019
Patient Sequence Number1